Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 2, 2014, 7:16 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 7:16 PM CDT (00:16 UTC)
- Expired
- Sep 2, 2014, 8:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS54 KOHX 030016
SVROHX
TNC035-175-185-030100-
/O.NEW.KOHX.SV.W.0159.140903T0016Z-140903T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
716 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS 11 MILES EAST OF SPARTA...MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDIAN ROCK LAKE...LAKE TANSI AND CUMBERLAND MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3576 8491 3574 8502 3576 8504 3575 8508
3576 8510 3576 8525 3572 8526 3570 8529
3579 8544 3599 8528 3598 8526 3603 8525
3583 8477
TIME...MOT...LOC 0016Z 293DEG 30KT 3588 8525
$$
FORECASTER:
111 follow-up statement
152
WWUS54 KOHX 030038
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT TUE SEP 2 2014
TNC175-185-030048-
/O.CAN.KOHX.SV.W.0159.000000T0000Z-140903T0100Z/
VAN BUREN TN-WHITE TN-
738 PM CDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE AND
NORTHEASTERN VAN BUREN COUNTIES IS CANCELLED...
LAT...LON 3576 8491 3576 8494 3574 8500 3574 8502
3576 8504 3575 8508 3576 8510 3576 8525
3579 8526 3599 8515 3583 8478
TIME...MOT...LOC 0038Z 293DEG 30KT 3581 8504
$$
TNC035-030100-
/O.CON.KOHX.SV.W.0159.000000T0000Z-140903T0100Z/
CUMBERLAND TN-
738 PM CDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN CUMBERLAND COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE TANSI...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN CUMBERLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3576 8491 3576 8494 3574 8500 3574 8502
3576 8504 3575 8508 3576 8510 3576 8525
3579 8526 3599 8515 3583 8478
TIME...MOT...LOC 0038Z 293DEG 30KT 3581 8504
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:33 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 2, 6:33 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 633 PM CDT TUE SEP 2 2014 .UPDATE...FOR 00Z AVIATION FORECAST && .AVIATION... ...POOR FLYING WEATHER IN AND OUT OF NASHVILLE FOR THE NEXT COUPLE OF HOURS AND CROSSVILLE FOR THE NEXT SEVERAL DUE TO THUNDERSTORMS. THUNDERSTORMS HAVE ALIGNED ALONG THE INTERSTATE 40 CORRIDOR. WET MICROBURSTS HAVE BEEN COMMON ALONG THIS CORRIDOR OVER THE LAST COUPLE OF HOURS WITH WIND GUSTS AROUND 50 MPH AND COPIOUS RAINFALLS THAT HAVE REDUCED SURFACE VISIBILITIES DOWN TO NEAR ZERO AT TIMES. CONDITIONS WILL IMPROVE BY MID EVENING AT NASHVILLE BUT LIKELY TO CONTINUE WELL INTO THE EVENING ALONG THE PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Sep 2, 3:13 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT TUE SEP 2 2014 TNZ005>008-023>027-056>061-075-077-079-093>095-032015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- BEDFORD-COFFEE-GRUNDY-WAYNE-LAWRENCE-GILES- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS...WITH HEAVY DOWNPOURS...ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. SOME SUCH PLACES INCLUDE AREAS ALONG THE INTERSTATE 65 CORRIDOR...FROM NASHVILLE SOUTHWARD TO THE ALABAMA BORDER... INCLUDING LOCATIONS AROUND FRANKLIN...COLUMBIA... LEWISBURG...AND PULASKI. ANOTHER AREA THAT WILL BE ESPECIALLY VULNERABLE TO RAINFALL RUN OFF WILL BE THE NORTHERN CUMBERLAND PLATEAU... INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. IN ADDITION TO THE HEAVY DOWNPOURS...YOU CAN EXPECT STRONG THUNDERSTORMS TO INCLUDE GUSTY WINDS...FREQUENT LIGHTNING STRIKES... AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ009>011-028>034-062>066-078-080-032015- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-WARREN- VAN BUREN- 313 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF MIDDLE TENNESSEE EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EARLY EVENING. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT, BUT THERE IS ALSO A POSSIBILITY OF LARGE HAIL. IN ADDITION, MANY OF THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL. PLACES THAT RECEIVED HEAVY RAINFALL LAST SATURDAY WILL BE MOST VULNERABLE TO PONDING AND ISOLATED FLOODING. THIS INCLUDES THE NORTHERN CUMBERLAND PLATEAU...INCLUDING THE CITIES OF COOKEVILLE ...JAMESTOWN...LIVINGSTON...AND GAINESBORO. SOME SPOTS IN THESE AREAS RECEIVED BETWEEN THREE AND FOUR INCHES OF RAIN LAST WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Local storm report, Sep 2, 6:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD COOKEVILLE 36.16N 85.51W
09/02/2014 PUTNAM TN EMERGENCY MNGR
FLOODING REPORTED IN TYPICAL FLOOD PRONE AREAS OF
WILLOW STREET IN COOKEVILLE
&&
EVENT NUMBER OHX1400578
SHAMBURGERSpecial weather statement, Sep 2, 6:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 612 PM CDT TUE SEP 2 2014 TNZ008-026>028-059-062-030000- CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON- 612 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR NASHVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...FOREST HILLS...BELLE MEADE...OAK HILL...NASHVILLE...BERRY HILL...MADISON...OLD HICKORY... HERMITAGE...PERCY PRIEST LAKE...RURAL HILL AND MOUNT JULIET. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3637 8636 3591 8633 3601 8714 3623 8693 11
Special weather statement, Sep 2, 6:15 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT TUE SEP 2 2014
TNZ008-028>032-064-030000-
DE KALB-JACKSON-PUTNAM-SMITH-SUMNER-TROUSDALE-WILSON-
615 PM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM...
SMITH...SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKERSON CHAPEL RECREATION
AREA...LEBANON...TUCKERS CROSSROADS...SOUTH CARTHAGE...CARTHAGE...
GORDONSVILLE AND GRANVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8577 3609 8572 3611 8635 3638 8639
3642 8585 3641 8583 3642 8582
11Special weather statement, Sep 2, 6:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT TUE SEP 2 2014 TNZ032-064-065-030015- DE KALB-PUTNAM-WHITE- 630 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM AND WHITE COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BAXTER...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE BURGESS FALLS STATE PARK...BAKERS CROSSROADS AND HAMPTONS CROSSROADS. TORRENTIAL DOWNPOURS AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3617 8535 3591 8534 3593 8581 3613 8575 11
Local storm report, Sep 2, 6:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
09/02/2014 PUTNAM TN EMERGENCY MNGR
PUTNAM COUNTY EMERGENCY MANAGEMENT REPORTED 3 WATER
RESCUES IN COOKEVILLE AREA DUE TO FLOODED
ROADWAYS...INCLUDING AT WILLOW ST AND BROAD ST...AND AT
HIGHWAY 111 AND 10TH STREET.
&&
EVENT NUMBER OHX1400579
SHAMBURGERSpecial weather statement, Sep 2, 7:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 702 PM CDT TUE SEP 2 2014 TNZ009-010-029>031-030045- CLAY-JACKSON-MACON-SMITH-TROUSDALE- 702 PM CDT TUE SEP 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH AND TROUSDALE COUNTIES... AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RED BOILING SPRING...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...RED BOILING SPRING...WHITLEYVILLE AND GAINESBORO. TORRENTIAL DOWNPOURS AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3660 8561 3634 8553 3632 8598 3650 8605 11
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:02 PM CDT | Special Weather Statement | OHX | Jackson | 43 min |
| Sep 2, 7:44 PM CDT | Special Weather Statement | OHX | Overton | 46 min |
| Sep 2, 7:48 PM CDT | Special Weather Statement | OHX | Van Buren | 27 min |
| Sep 2, 11:11 PM CDT | Flash Flood Warning | OHX | Maury, Williamson | 2 hr |
| Sep 3, 3:50 PM CDT | Special Weather Statement | OHX | Coffee | 40 min |
| Sep 3, 4:30 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.